MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.The physician attempted to perform double barrel stenting on the 90% stenosed proximal left anterior artery (lad), the 95% stenosed ostial circumflex (cx), and 90% stenosed distal left main (lm) lesions.The vessels were moderately calcified and mildly to moderately tortuous.The lad was successfully wired with a non-boston scientific (bsc) wire and the circumflex was then wired with a runthrough wire.The lad lesion was ballooned with a 2.0 x 20 compliant non-bsc balloon.The circumflex was then ballooned with a 2.5 x 15 compliant non-bsc balloon.The 3.0 x 28 synergy was advanced into the lad without issue.The 3.0 x 32 synergy was unsuccessful in crossing the circumflex lesion.Both stents met resistance when being removed from the body.When the 3.0 x 28 synergy was removed it appeared the stent was still on the balloon.When the 3.0 x 32 synergy was removed, it was identified that the stent was no longer on the balloon.The stent was located in the touhy.Upon further inspection, the 3.0 x 28 synergy was not on the stent delivery system.The stents were both confirmed and removed from the inside of the touhy.A new 7f guide catheter was selected.New non-bsc and runthrough wires were advanced into the lad and cx.The ostial lad lesion was dilated with the original compliant balloon which ruptured.A new nc non-bsc balloon was selected and used to dilate the lesion.The circumflex artery was also dilated with a new balloon.A new 3.0 x 32 synergy was advanced into the cx, but was unsuccessful in crossing.The decision was made to upgrade to an 8f system.Both lesions were rewired.A 5.5f non-bsc guide extension catheter was used on the cx wire to facilitate delivery of the 3.0 x 32 synergy.The stent was unable to cross, and the guide extension removed.The physician decided to use a 3.0 x 12 synergy in the cx.The 3.0 x 12 synergy successfully crossed the lesion.A 3.0 x 28 synergy was advanced into the lad.The stents were aligned in the lm and successfully deployed.Both delivery systems and wires were successfully removed.The case was completed successfully.While in the post percutaneous coronary intervention (pci) department, the patient coded and was brought emergently back to the cath lab.Cpr was being performed.Access was obtained and a jl4 catheter was inserted.It was confirmed that the stents placed were occluded.Several attempts were made to cross through the stents into both the cx and lad.The cx was successfully crossed.Serial inflations with different balloons were made to open the lm and cx.The lad was successfully wired, but no balloons successfully crossed the previously deployed stents.A ventricular support device was inserted.After several attempts to open the stents, the procedure was aborted and the patient was pronounced dead.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12406349
Report Number2134265-2021-11067
Device Sequence Number4381942
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0026980646
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR